Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 8, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 19, 2013, 2:49 PM CDT for 6 counties in Wisconsin. It was in force for 56 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2013, 2:49 PM CDT (19:49 UTC)
- Expired
- May 19, 2013, 3:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Green County, WI, Jefferson County, WI, Rock County, WI
The radar
The Milwaukee radar (KMKX), 73 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 3:03 PM CDT | TSTM WND DMG | Evansville, WI | ONE REPORT OF WIRES DOWN IN EVANSVILLE. TIME RADAR ESTIMATED. |
| May 19, 3:05 PM CDT | TSTM WND GST 49 | Sw Madison, WI | SOUTHWEST SIDE OF MADISON. |
| May 19, 3:18 PM CDT | TSTM WND DMG | Madison, WI | CITY OF MADISON HAD ABOUT 10 REPORTS OF TREES DOWN. TIME RADAR ESTIMATED. |
| May 19, 3:20 PM CDT | TSTM WND GST 60 | E Sun Prairie, WI | SPOTTER ESTIMATED WIND GUST. |
| May 19, 3:21 PM CDT | TSTM WND GST 55 | 4 Ene Madison, WI | KC9RBX MADISON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309
WUUS53 KMKX 191949
SVRMKX
WIC021-025-027-045-055-105-192045-
/O.NEW.KMKX.SV.W.0008.130519T1949Z-130519T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
249 PM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
SOUTHERN DODGE COUNTY IN SOUTHEAST WISCONSIN...
GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
NORTHWESTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 345 PM CDT
* AT 244 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONROE
AIRPORT...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...MONROE AIRPORT REPORTED A 59 MPH WIND GUST AT 238 PM.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BROOKLYN AND EVANSVILLE AROUND 300 PM CDT.
OREGON AROUND 305 PM CDT.
STOUGHTON AROUND 310 PM CDT.
MCFARLAND AROUND 315 PM CDT.
DEERFIELD AND CAMBRIDGE AROUND 325 PM CDT.
WATERLOO AND MARSHALL AROUND 335 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DAYTON...UNION...COOKSVILLE...UTICA...ROCKDALE...HUBBLETON...RICHWOOD
AND REESEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4269 8984 4311 8984 4349 8933 4325 8845
4255 8936
TIME...MOT...LOC 1948Z 221DEG 45KT 4270 8951
HAIL...0.75IN
WIND...70MPH
$$
MEB3 follow-up statements
476
WWUS53 KMKX 192004
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
304 PM CDT SUN MAY 19 2013
WIC021-025-027-045-055-105-192045-
/O.CON.KMKX.SV.W.0008.000000T0000Z-130519T2045Z/
COLUMBIA WI-DANE WI-DODGE WI-GREEN WI-JEFFERSON WI-ROCK WI-
304 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ROCK...NORTHWESTERN JEFFERSON...GREEN...SOUTHERN DODGE...DANE AND
SOUTHEASTERN COLUMBIA COUNTIES UNTIL 345 PM CDT...
AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLACK EARTH TO OREGON TO FOOTVILLE...MOVING NORTHEAST
AT 55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
MADISON CAPITOL SQUARE...STOUGHTON...SHOREWOOD HILLS AND MONONA
AROUND 310 PM CDT.
I90/94 INTERCHANGE...WAUNAKEE...MAPLE BLUFF AND EDGERTON AROUND 315
PM CDT.
MADISON TRUAX AIRPORT...WINDSOR AND COTTAGE GROVE AROUND 320 PM
CDT.
LODI...SUN PRAIRIE...LAKE RIPLEY AND DEERFIELD AROUND 325 PM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE MARXVILLE...
FULTON...HENRY VILAS ZOO...CAMP RANDALL STADIUM...INDIANFORD...
ALBION...UTICA...TOKEN CREEK...ROCKDALE AND DANE.
LAT...LON 4269 8984 4311 8984 4349 8933 4325 8845
4255 8936
TIME...MOT...LOC 2004Z 219DEG 46KT 4313 8973 4296 8939
4275 8920
WIND...HAIL 70MPH 0.75IN
$$
KAPELA810
WWUS53 KMKX 192020
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CDT SUN MAY 19 2013
WIC045-192029-
/O.CAN.KMKX.SV.W.0008.000000T0000Z-130519T2045Z/
GREEN WI-
320 PM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR GREEN COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4293 8942 4311 8984 4349 8933 4325 8845
4269 8918
TIME...MOT...LOC 2019Z 218DEG 37KT 4325 8961 4311 8924
4286 8908
$$
WIC021-025-027-055-105-192045-
/O.CON.KMKX.SV.W.0008.000000T0000Z-130519T2045Z/
COLUMBIA WI-DANE WI-DODGE WI-JEFFERSON WI-ROCK WI-
320 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
ROCK...NORTHWESTERN JEFFERSON...SOUTHERN DODGE...DANE AND
SOUTHEASTERN COLUMBIA COUNTIES UNTIL 345 PM CDT...
AT 317 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHEAST OF SAUK CITY TO I90/94
INTERCHANGE TO EDGERTON...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
WINDSOR AND SUN PRAIRIE AROUND 325 PM CDT.
LODI AND LAKE RIPLEY AROUND 330 PM CDT.
MARSHALL AROUND 335 PM CDT.
WATERLOO AND POYNETTE AROUND 340 PM CDT.
COLUMBUS AND RIO AROUND 345 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE TOKEN CREEK...DANE...
BUSSEYVILLE...MORRISONVILLE...DEANSVILLE...ROCKDALE...EAST BRISTOL...
ARLINGTON...MILFORD AND OTSEGO.
LAT...LON 4293 8942 4311 8984 4349 8933 4325 8845
4269 8918
TIME...MOT...LOC 2019Z 218DEG 37KT 4325 8961 4311 8924
4286 8908
HAIL...<.75IN
WIND...60MPH
$$
KAPELA845
WWUS53 KMKX 192031
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 PM CDT SUN MAY 19 2013
WIC021-025-027-055-105-192045-
/O.CON.KMKX.SV.W.0008.000000T0000Z-130519T2045Z/
COLUMBIA WI-DANE WI-DODGE WI-JEFFERSON WI-ROCK WI-
331 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
ROCK...NORTHWESTERN JEFFERSON...SOUTHERN DODGE...NORTHEASTERN DANE
AND SOUTHEASTERN COLUMBIA COUNTIES UNTIL 345 PM CDT...
AT 326 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM LODI TO MARSHALL TO 7 MILES WEST OF FORT
ATKINSON...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
POYNETTE AND WATERLOO AROUND 340 PM CDT.
COLUMBUS AND JOHNSON CREEK AROUND 345 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MILFORD...HUBBLETON...
DANVILLE...OTSEGO...DOYLESTOWN AND REESEVILLE.
LAT...LON 4295 8939 4320 8972 4349 8933 4325 8845
4269 8918
TIME...MOT...LOC 2031Z 219DEG 37KT 4332 8947 4320 8910
4295 8893
HAIL...0.75IN
WIND...60MPH
$$
KAPELAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:13 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 19, 12:13 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1213 PM CDT SUN MAY 19 2013 .UPDATE... WATER VAPOR IMAGERY IS SHOWING A SERIES OF SHORT WAVES/VORT MAXES/PERTURBATIONS LINING UP FROM THE PACIFIC NW TO NORTHERN NEW MEXICO/PANHANDLE REGION OF TX/OK THAT WILL BE DIVING INTO AND AROUND THE BASE OF A DEEPENING TROUGH OVER THE DAKOTAS. THESE WILL PROVIDE THE TRIGGERING MECHANISM FOR SUCCESSIVE ROUNDS OF SHOWERS AND STORMS OVER THE NEXT 24 TO 36 HOURS. KEEPING AN EYE ON CONVECTION IN SOUTHEAST IOWA THAT IS ASSOCIATED WITH A SHORTWAVE TROUGH EXTENDING SE FROM THE MCV OVER WESTERN IOWA. THESE WILL MOVE NORTHEAST EARLY THIS AFTERNOON...BUT NOT SURE IF THEY WILL HOLD TOGETHER AS THEY REACH FAR SOUTH CENTRAL WI 20-21Z. SLIGHT STRENGTHENING OF THE LLJ OVER IL DURING THIS TIME ALONG WITH 850MB WARM AIR ADVECTION AND THIS SHORTWAVE TROUGH...ALONG WITH MIXED LAYER CAPE 1000-1300 J/KG AND SHEAR PARAMETERS /0-3KM SHEAR AROUND 20 KNOTS WILL BE FAVORABLE TO SUPPORT ONGOING SURFACE-BASED CONVECTION AT THAT TIME. THE SEVERE POTENTIAL IS THERE FOR HAIL AND STRONG WINDS. THERE IS ANOTHER SHORTWAVE ON THE HEELS OF THIS ONE...CURRENTLY OVER CENTRAL KANSAS. MESOSCALE MODELS SHOW THIS ONE TO BE THE SOURCE OF AN OVERNIGHT CONVECTIVE COMPLEX...LIKELY HITTING SOUTHERN WI FROM 06Z TO 12Z MONDAY. SEVERE HAIL AND WINDS AND HEAVY RAIN/FLOODING ARE POSSIBLE WITH THIS ROUND. THEN IT WILL BE A MATTER OF HOW QUICKLY THE CONVECTIVE DEBRIS CAN CLEAR IN ORDER FOR THE ATMOSPHERE TO RE-DESTABILIZE IN SOUTHERN WI. THE CRAVEN-WIEDENFELD AGGREGATE SEVERE PARAMETER /CWASP/ IS BASICALLY A SCORING/RATING SYSTEM FOR SEVERE WEATHER PARAMETERS. A VALUE OVER 80 CORRESPONDS WITH A GOOD CHANCE FOR SEVERE WEATHER IN THAT AREA. WE CONTINUE TO SEE VALUES IN THE 80S OVER SOUTHERN WI 18Z MONDAY TO 06Z TUESDAY. IF THE ATMOSPHERE CAN RECOVER FROM ANY OVERNIGHT CONVECTION IN TIME...THEN SURFACE-BASED SEVERE STORMS WILL BE LIKELY. LARGE HAIL...STRONG WINDS AND TORNADOES WOULD ALL BE POSSIBLE. STAY TUNED TO THE FORECAST. && .AVIATION/18Z TAFS/... VFR CONDITIONS EXPECTED TODAY AND MOST OF TONIGHT IN THE EAST. THUNDERSTORMS IN SOUTHEAST IOWA/WEST CENTRAL IL HAVE THE POTENTIAL TO MAKE IT INTO SOUTH CENTRAL WI BY 21Z THIS AFTERNOON IF THEY DO NOT DISSIPATE BEFOREHAND. THESE WILL DIMINISH BY MID EVENING IF THEY GET HERE. THEN ANOTHER ROUND OF CONVECTION IS LOOKING MORE LIKELY FOR AFTER MIDNIGHT TONIGHT...WHICH WOULD MAKE IT INTO SOUTHEAST WI EARLY MONDAY MORNING. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR STRONG WINDS AND HAIL TONIGHT. THUNDERSTORMS MAY MAKE IT INTO ERN CWA BY EARLY MON. && .PREV DISCUSSION... /ISSUED 328 AM CDT SUN MAY 19 2013/ TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM. OVERNIGHT CLEARING AND ERN CWA DECOUPLING WL RESULT IN PATCHY FOG EARLY THIS MRNG. BETTER CHANCE FOR THE FOG IN THE EAST DUE TO LIGHTER WINDS WHILE CIRRUS BLOWOFF FROM UPSTREAM CONVECTION AFFECTING WRN CWA. WL NEED TO KEEP EYE ON IOWA CONVECTION AS SMALL CHANCE IT MAY HOLD TOGETHER AND CROSS MS RIVER INTO SOUTHWEST WI EARLY THIS MRNG. OTHERWISE BETTER CHANCE THIS AFTN IN THE WEST AS MID LEVEL HEIGHTS BEGIN TO FALL AND UPSTREAM CONVECTIVELY INDUCED SHORT WAVE CURRENTLY OVER SRN KS TRACKS NNE WHILE LOW LEVEL JET BEGINS TO STRENGTHEN INTO WRN WI. PRECIPITABLE WATER VALUES REMAIN 1.25 TO 1.5 INCHES FOR THE FORESEEABLE FUTURE...AVERAGING 150 PERCENT OF NORMAL. COMBINATION OF THIS FIRST MID-LEVEL SHORT WAVE AND PIVOTING LOW LEVEL JET SHOULD BRING A PERIOD OF THUNDERSTORMS TO WESTERN CWA THIS EVENING. CORFIDI VECTORS REMAIN BELOW 10KTS FOR MUCH OF TONIGHT IN THE WEST. WARM CLOUD DEPTH OVER 11K FEET SO PRECIPITATION EFFICIENCY LOOKS FAVORABLE FOR A POTENTIAL HEAVY RAINFALL. HOWEVER CONCERN OVER LACK OF STRONG 925-850MB MOISTURE CONVERGENCE AND PERSISTENT THETA-E ADVECTION. 3 HOUR FLASH FLOOD GUIDANCE 2-2.5 INCHES IN THE WEST SO WL HOLD OFF ON FLASH FLOOD WATCH. HYDROLOGIC OUTLOOK AND HWO WL MENTION HEAVY RAINFALL THREAT. 0-6KM BULK SHEAR INCREASES OVERNIGHT IN THE WEST TO 45 KNOTS. LOW LEVEL SHEAR IN THE EVENING AROUND 20KTS WITH 0 TO 3 KM VORTICITY GENERATION POTENTIAL AROUND 0.3. DEWPTS MOST LIKELY WL REACH THE LOW TO MID 60S IN THE WEST RESULTING IN CAPES OVER 1500 J. POTENTIAL FOR SFC BASED CONVECTION THIS EVENING IN WEST WITH A SECOND ROUND LIKELY LATER TONIGHT AS SECOND STRONGER SHORT WAVE MOVES NORTHEAST AROUND DEEPENING PLAINS LOW. SECOND ROUND OF CONVECTION LATER TONIGHT LIKELY TO BE ELEVATED. MONDAY AND MONDAY NIGHT - CONFIDENCE...MEDIUM STILL LOOKING LIKE A DECENT SETUP FOR SEVERE STORMS. UPPER SYSTEM WILL BE CLOSER. FLOW AT ALL LEVELS WILL BE ON THE INCREASE AND SRN WI MUCH MORE IN THE GENESIS REGION OF STORM DEVELOPMENT. OVERALL GFS MORE FAVORABLE THAN THE NAM WITH RESPECT TO THERMODYNAMICS. EVEN THE NAM RAISES ENOUGH CONCERN. ML CAPE VALUES BETWEEN 1500-2000 J/KG ESPECIALLY ACRS SC WI. 0-1KM SHEAR 15-20 KNOTS AND 0-6KM SHEAR 35-40 KNOTS. 850 SSW LLJ OF 25-35 KNOTS SUPPORTING A CONTINUAL FEED OF MOIST AND UNSTABLE AIRMASS. INITIALLY WE WILL BE ON THE NOSE OF 250 MILLIBAR JET STREAK AND THEN TRANSITION TO MORE OF A RIGHT REAR POSITION FOR MONDAY NIGHT. MODELS SHOW A RELATIVE MIN IN QPF MONDAY AFTERNOON WITH MORE OF A MAX RETURNING MONDAY EVENING. APPEARS GREATER COVERAGE OF PRECIP WILL COME IN THE MORNING BUT EXPECTING ENOUGH RECOVERY TO HEIGHTEN CONCERN DURING THE AFTERNOON AND EVENING HOURS. CWASP VALUES FROM BOTH THE ECMWF AND GFS SHOWING IMPRESSIVELY HIGH VALUES IN THE LOW 80S. NEW DAY 2 OUTLOOK HAS EXPANDED HATCHED AREA MUCH FURTHER NORTH INTO MUCH OF EASTERN IOWA THAN THE OLD DAY 3. TUESDAY AND WEDNESDAY - CONFIDENCE...MEDIUM UPPER PATTERN SLOW TO MOVE. MORE STORMS. UPPER CIRCULATION WILL CONTINUE TO WRAP VORT MAXES INTO THE AREA KICKING OFF CONVECTION. LOW LEVEL JET REMAINS IN PLACE. UPPER JET ORIENTATION SUGGESTS RIGHT REAR QUAD DIVERGENCE. NAM HAS SURFACE BOUNDARY FARTHER NORTH WHILE ECMWF/GFS KEEP FRONT WAVERING ACROSS THE NORTHERN CWA. THE SURFACE LOW MOVES ACROSS SRN WI WEDNESDAY. 500 MILLIBAR TROUGH SLOWEST TO ARRIVE ON THE 00Z GFS AND GEM WHILE THE 12Z ECMWF IS MORE PROGRESSIVE. CWASP NUMBERS REMAIN QUITE IMPRESSIVE TUESDAY ON THE GFS...IN THE UPPER 70S TO LOW 80S. THESE NUMBERS COME DOWN A BIT WEDNESDAY THOUGH WITH LOW AND BOUNDARY IN THE AREA CONVECTIVE POTENTIAL STILL IN PLACE. THURSDAY - CONFIDENCE...MEDIUM 00Z GEM AND GFS LINGER 500 MILLIBAR TROUGH ACROSS THE AREA WHILE THE 12Z ECMWF IS MORE PROGRESSIVE. WILL KEEP SHRA IN THE FORECAST. FRIDAY - CONFIDENCE...MEDIUM GFS AND ECMWF BOTH SHOW HIGH PRESSURE BUILDING IN WHICH WILL BRING A MUCH NEEDED DRY DAY. SATURDAY - CONFIDENCE...LOW 12Z ECMWF WAS RATHER PROGRESSIVE ON EVOLVING WAA REGIME WITH CONVECTION BRUSHING THE AREA WITH GREATEST POTENTIAL ACRS IA/IL. MEANWHILE 00Z GFS KEEPS THE AREA UNDER THE INFLUENCE OF THE SURFACE/850 HIGH PRESSURE RIDGE. AVIATION/12Z TAFS/...PATCHY LIGHT FOG EXPECTED EARLY THIS MORNING DUE TO HIGHER SURFACE DEWPTS AND LESS BOUNDARY LAYER MIXING BUT SHOULD DISSIPATE QUICKLY. IN ADDITION...CIRRUS SHIELD FROM UPSTREAM CONVECTION ALSO WILL CONTRIBUTE TO FOG REMAINING PATCHY IN WEST...ALONG WITH A BIT MORE BOUNDARY LAYER MIXING IN THE WEST. OTRW VFR CONDITIONS EXPECTED TODAY AND MOST OF TONIGHT IN THE EAST. PERIODS OF THUNDERSTORMS LIKELY TO AFFECT KMSN WITH POTENTIAL FOR STRONG WINDS AND HAIL TONIGHT. THUNDERSTORMS MAY MAKE IT INTO ERN CWA BY EARLY MON. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...MRC/REM TODAY/TONIGHT AND AVIATION/MARINE...COLLAR MONDAY THROUGH SATURDAY...MBK
Hazardous weather outlook, May 19, 4:09 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 409 AM CDT SUN MAY 19 2013 WIZ046-047-051-052-056>060-062>072-200915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 409 AM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER SOUTH CENTRAL WISCONSIN. DAMAGING WINDS...LARGE HAIL AND TORNADOES ARE POSSIBLE. PERIODS OF THUNDERSTORMS ARE EXPECTED OVER SOUTH CENTRAL WISCONSIN TONIGHT...WITH A CHANCE FOR THUNDERSTORMS IN SOUTHEAST WISCONSIN. HEAVY FLOODING RAINFALL MAY ACCOMPANY THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRENGTHENING LOW PRESSURE IN THE NORTHERN PLAINS WILL MOVE SLOWLY EAST THROUGH EARLY NEXT WEEK. INCREASING WINDS ASSOCIATED WITH THIS LOW PRESSURE AREA WILL CONTRIBUTE TO INCREASING MOISTURE AND INSTABILITY DURING THIS PERIOD. PERIODS OF THUNDERSTORMS ARE EXPECTED FROM MONDAY THROUGH WEDNESDAY. SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE MONDAY AND TUESDAY. DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL ALL BE POSSIBLE. IN ADDITION...THE REPEATED BOUTS OF THUNDERSTORMS MAY PRODUCE FLOODING RAINFALL. STAY ABREAST OF THE LATEST FORECASTS FOR THE AREA FOR THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION TONIGHT THROUGH TUESDAY. LMZ643>646-200915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 409 AM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT NORTH OF PORT WASHINGTON...WITH A CHANCE FOR LATE NIGHT THUNDERSTORMS FARTHER SOUTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY AT TIMES MONDAY THROUGH WEDNESDAY AS SLOW MOVING LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES. SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE. WWW.WEATHER.GOV/MKX MBK
In the hours before
Special weather statement, May 19, 1:47 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 147 PM CDT SUN MAY 19 2013 WIZ062-067-068-191930- GREEN-IOWA-LAFAYETTE- 147 PM CDT SUN MAY 19 2013 ...STRONG THUNDERSTORM MOVING INTO LAFAYETTE COUNTY... AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS 26 MILES SOUTHWEST OF DARLINGTON...MOVING NORTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... SHULLSBURG BY 205 PM CDT... DARLINGTON BY 215 PM CDT... YELLOWSTONE LAKE STATE PARK BY 230 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MEB
Local storm report, May 19, 2:44 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
244 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND GST MONROE AIRPORT 42.62N 89.59W
05/19/2013 M59 MPH GREEN WI AWOS
AIRPORT AWOS...SUSTAINED 30 MPH WITH GUSTS TO 59 MPH.
&&
RKAPELAThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:21 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette, Rock | 39 min |
| May 19, 3:36 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Jefferson | 39 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.